Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 14, 1998, 12:01 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1998, 12:01 PM CDT (17:01 UTC)
- Expired
- Aug 14, 1998, 2:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 141701 FFWBNA TNC055-099-141930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1201 PM CDT FRI AUG 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 230 PM CDT * AT 12 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA. CREEKS AND STREAMS WERE NEAR BANKFUL EARLY THIS MORNING AND AN ADDITIONAL INCH OF RAIN OR MORE IS EXPECTED WITH THESE THUNDERSTORMS. THIS WILL LIKELY PUSH SOME CREEKS AND STREAMS OUT OF BANKFUL. DON'T DRIVE INTO AREAS WHERE WATER COVERS TH E ROAD! MR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:45 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 14, 9:45 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT FRI AUG 14 1998 12Z BNA RAOB SHOWG PLENTY OF MSTR/INSTBLTY ACRS FA TDY. SFC BNDRY SITUATD N OF TUP TO NR LOZ WITH FAVRD THETA-E AXIS ACRS SRN/ERN ZNS. CURRNT PACKAGE WITH HIER POPS S AND E OF BNA ON TARGET. PATCHY FOG SLOLY LIFTG AND ENUF CLRG XPCTD FOR TEMPS TO REACH FCSTD HIGHS ACRS MOST OF FA. LTL IF ANY CHGS SEEM NEEDD ATTM.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:23 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.